Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 283, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 8, 2016, 1:54 PM EDT for 4 counties in Kentucky. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 1:54 PM EDT (17:54 UTC)
- Expired
- Jul 8, 2016, 2:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Anderson County, KY, Mercer County, KY, Nelson County, KY, Washington County, KY
The radar
The Louisville radar (KLVX), 94 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 2:03 PM EDT | TSTM WND DMG | Willisburg, KY | A FEW TREES DOWN IN THE WILLISBURG AREA. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 11:06 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
860
WUUS53 KLMK 081754
SVRLMK
KYC005-167-179-229-081830-
/O.NEW.KLMK.SV.W.0283.160708T1754Z-160708T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
154 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WASHINGTON COUNTY IN CENTRAL KENTUCKY...
EASTERN NELSON COUNTY IN CENTRAL KENTUCKY...
WESTERN MERCER COUNTY IN CENTRAL KENTUCKY...
SOUTHERN ANDERSON COUNTY IN CENTRAL KENTUCKY...
* UNTIL 230 PM EDT
* AT 154 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
SPRINGFIELD...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HARRODSBURG...BALLARD...WILLISBURG...MACKVILLE...POLIN...RIVERVIEW
ESTATES...DUGANSVILLE...KLONDYKE...VALLEY HILL AND BATTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3774 8482 3773 8529 3792 8523 3800 8482
3798 8482 3797 8481 3795 8481 3795 8482
3794 8481 3793 8481 3792 8483 3792 8482
3791 8481
TIME...MOT...LOC 1754Z 261DEG 33KT 3783 8516
HAIL...1.00IN
WIND...60MPH
$$
KJD2 follow-up statements
907
WWUS53 KLMK 081812
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 PM EDT FRI JUL 8 2016
KYC179-081821-
/O.CAN.KLMK.SV.W.0283.000000T0000Z-160708T1830Z/
NELSON KY-
212 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NELSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
OUT OF THE WARNED AREA, THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
CENTRAL KENTUCKY.
LAT...LON 3773 8521 3789 8510 3800 8482 3798 8482
3797 8481 3795 8481 3795 8482 3794 8481
3793 8481 3792 8483 3792 8482 3791 8481
3774 8482
TIME...MOT...LOC 1811Z 261DEG 33KT 3786 8496
$$
KYC005-167-229-081830-
/O.CON.KLMK.SV.W.0283.000000T0000Z-160708T1830Z/
WASHINGTON KY-MERCER KY-ANDERSON KY-
212 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHEASTERN WASHINGTON...WESTERN MERCER AND SOUTHEASTERN
ANDERSON COUNTIES...
AT 211 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF
HARRODSBURG...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HARRODSBURG...BALLARD...WILLISBURG...MACKVILLE...KIRKWOOD...RIVERVIEW
ESTATES...TERRAPIN...VANARSDELL...DUGANSVILLE AND NEVIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3773 8521 3789 8510 3800 8482 3798 8482
3797 8481 3795 8481 3795 8482 3794 8481
3793 8481 3792 8483 3792 8482 3791 8481
3774 8482
TIME...MOT...LOC 1811Z 261DEG 33KT 3786 8496
HAIL...<.75IN
WIND...60MPH
$$
KJD488
WWUS53 KLMK 081827
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
227 PM EDT FRI JUL 8 2016
KYC005-167-229-081837-
/O.EXP.KLMK.SV.W.0283.000000T0000Z-160708T1830Z/
WASHINGTON KY-MERCER KY-ANDERSON KY-
227 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON...
WESTERN MERCER AND SOUTHEASTERN ANDERSON COUNTIES WILL EXPIRE AT 230
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
CENTRAL KENTUCKY.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3773 8521 3789 8510 3800 8482 3798 8482
3797 8481 3795 8481 3795 8482 3794 8481
3793 8481 3792 8483 3792 8482 3791 8481
3774 8482
TIME...MOT...LOC 1824Z 261DEG 33KT 3786 8496
$$
KJDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:05 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 8, 1:05 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
105 PM EDT FRI JUL 8 2016
...Updated Aviation Discussion...
...Forecast Update...
Issued at 1211 PM EDT Fri Jul 8 2016
Updated products for inclusion of Severe Thunderstorm Watch.
Things may be quiet for a bit in subsidence behind the storms moving
through northern Kentucky into southern Ohio. We should then get a
chance to re-destabilize, allowing scattered thunderstorms to
develop by late afternoon and into the evening as the cold front to
our north approaches.
Issued at 530 AM EDT Fri Jul 8 2016
MCS over southeast Missouri is looking like it will hold itself
together and make it into our western forecast area later this
morning. MUCAPEs are in the 2000-3000 J/kg range out ahead of the
system. In addition, have an east/west axis of development ahead of
this system, in an area with K-index maxima. Should still see this
system weaken as the late morning comes on, so the eastward extent
of it is still in question. Timing for afternoon storms would be
delayed as we would need to heat back up again. Still either with
this complex or with late afternoon/evening storms, the threat for
flash flooding remains. Updated the gridded forecast to reflect
these trends, but no need to change the zones at this point.
.SHORT TERM (Now through Saturday)...
Issued at 255 AM EDT Fri Jul 8 2016
...Another Day Another Threat for Severe Storms and Flooding...
Latest RAP shows a narrow zone of strong isentropic lift forecast,
which caused a thin band of showers along I-64, to broaden some over
the early morning hours, which should enable a little more coverage
of storms during that time period. Latest WRF-NMM seems to have a
good handle on this pattern and will lean the near term in that
direction. The lift is not nearly as intense as with last night, so
not as concerned about a flood threat, but given that it will not
take much down south, with their lower flash flood guidance values,
will keep the watch up through at least 12Z. That lift should weaken
with daylight, so by late morning there should be a lull in coverage
of storms. Soon after though, we'll deal with better instability, as
temperatures rise up to near 90. Latest NCAR ensemble mean CAPEs are
shooting for between 4000 and 5000 J/kg south of I-64 by 18Z, which
when combined with boundaries left over from morning rains, a weak
cool front dropping in from the north and perhaps some energy
heading in from the system to our west should promote scattered
afternoon storms.
As for the severity of those storms, similar to the last few
afternoons DCAPEs will be high. A difference though is a stronger
flow aloft, which should promote faster storm motion and perhaps
some organization, with sounding parameters indicating the potential
for supercell development. Freezing levels are fairly high, so hail
would have to get fairly large aloft to survive to the surface.
Still think damaging winds and torrential rainfall are the main
threats for today.
Because of the risk for more storms today, the juicy airmass in
place, and the low flash flood guidance down south, will extend the
flash flood watch in time through the evening hours. By late
evening, expect these storms to start waning. Some drier air will
try and work its way in from the north behind that cool front.
Northwest winds Saturday should continue to bring that drier air in,
with dewpoints in our northern forecast area dropping into the lower
60s. Still not certain we can avoid storms completely across the TN
border, so have kept in a slight chance for precip down there.
.LONG TERM (Saturday Night through Thursday)...
Issued at 255 AM EDT Fri Jul 8 2016
An upper low will make a slow trek, perhaps stalling altogether,
somewhere across the TN or mid-MS Valley Sunday and Monday. This
once again may mean some showers across south central KY. By
Tuesday, this system should get picked back up in the flow aloft and
scoot northeast. We'd warm up in its wake and get a return of
moisture across the entire area. Isolated to scattered diurnal
storms would then be in order. By Thursday, the GFS and to a lesser
extent the Euro indicate a trough moving through the Midwest could
bring more coverage of storms.
&&
.AVIATION (18Z TAF Update)...
Issued at 104 PM EDT Fri Jul 8 2016
The main forecast challenge will be timing additional showers/storms
into terminals this afternoon into this evening. Complex of
thunderstorms has pushed east of SDF/LEX early this afternoon. This
should clear things out at these terminals for a few hours, but
additional thunderstorms will be possible late this afternoon into
this evening at all sites. Confidence in storm timing and coverage
remain rather low at this time. For tonight, a cold front should
make enough progress through all sites to dry things out for the
early morning hours into Saturday. Some low stratus will be
possible tonight, especially at BWG, but not enough confidence to
include any mention at this time.
&&
.LMK Watches/Warnings/Advisories...
KY...Flash Flood Watch until midnight EDT /11 PM CDT/ tonight for
KYZ024-026>028-045>048-053>057-061>067-070>078-081-082.
IN...NONE.
&&
Update.........13
Short Term.....RJS
Long Term......RJS
Aviation.......KJDHazardous weather outlook, Jul 8, 11:20 AM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1120 AM EDT FRI JUL 8 2016 INZ077>079-084-089>092-KYZ023-025-029>043-049-091530- WASHINGTON-SCOTT-JEFFERSON-CRAWFORD-PERRY-HARRISON-FLOYD-CLARK- HANCOCK-MEADE-BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER- ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS- INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON...ENGLISH... TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE...LEWISPORT... HAWESVILLE...BRANDENBURG...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...WINCHESTER 1120 AM EDT FRI JUL 8 2016 /1020 AM CDT FRI JUL 8 2016/ ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST THIS AFTERNOON AS A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH THURSDAY...ESPECIALLY DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL AS FLOODED ROADWAYS. INZ076-083-091530- ORANGE-DUBOIS- INCLUDING THE CITIES OF...PAOLI...JASPER 1120 AM EDT FRI JUL 8 2016 /1020 AM CDT FRI JUL 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE FORECAST THIS AFTERNOON AS A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH THURSDAY...ESPECIALLY DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL AS FLOODED ROADWAYS. KYZ024-026>028-045>048-053>057-061>067-070>078-081-082-091530- BRECKINRIDGE-OHIO-GRAYSON-HARDIN-NELSON-WASHINGTON-MERCER-JESSAMINE- LARUE-MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR- CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE- ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...HARDINSBURG...HARTFORD...LEITCHFIELD... ELIZABETHTOWN...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1120 AM EDT FRI JUL 8 2016 /1020 AM CDT FRI JUL 8 2016/ ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH THURSDAY...ESPECIALLY DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL AS FLOODED ROADWAYS. 13
In the hours before
Local storm report, Jul 8, 11:58 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1158 AM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG 3 ENE MILTON 38.73N 85.33W
07/08/2016 TRIMBLE KY DEPT OF HIGHWAYS
TREES DOWN.
&&
SZAPPANOSLocal storm report, Jul 8, 12:03 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1203 PM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG 3 ENE MILTON 38.73N 85.33W
07/08/2016 TRIMBLE KY DEPT OF HIGHWAYS
TREES DOWN.
1145 AM TSTM WND DMG 4 ESE MILTON 38.70N 85.30W
07/08/2016 TRIMBLE KY DEPT OF HIGHWAYS
TREE DOWN. .
1140 AM TSTM WND DMG 2 N NORTH MADISON 38.80N 85.39W
07/08/2016 JEFFERSON IN DEPT OF HIGHWAYS
TREES AND POWER POLE DOWN.
1130 AM TSTM WND DMG 2 SSW CHINA 38.78N 85.34W
07/08/2016 JEFFERSON IN DEPT OF HIGHWAYS
TREES DOWN ON ALDER ROAD.
1125 AM TSTM WND DMG MADISON 38.76N 85.38W
07/08/2016 JEFFERSON IN LAW ENFORCEMENT
TREES REPORTED DOWN.
1122 AM TSTM WND DMG NEW PEKIN 38.51N 86.02W
07/08/2016 WASHINGTON IN LAW ENFORCEMENT
TREES REPORTED DOWN.
1120 AM TSTM WND DMG SALEM 38.61N 86.10W
07/08/2016 WASHINGTON IN LAW ENFORCEMENT
TREES REPORTED DOWN.
1115 AM TSTM WND DMG HANOVER 38.72N 85.47W
07/08/2016 JEFFERSON IN PUBLIC
TREES REPORTED DOWN.
1105 AM TSTM WND DMG BEDFORD 38.60N 85.32W
07/08/2016 TRIMBLE KY PUBLIC
TREE REPORTED DOWN.
1100 AM TSTM WND DMG SELLERSBURG 38.40N 85.76W
07/08/2016 CLARK IN LAW ENFORCEMENT
TREES REPORTED DOWN.
1045 AM TSTM WND DMG NEW ALBANY 38.31N 85.82W
07/08/2016 FLOYD IN PUBLIC
TREES REPORTED DOWN. TREE FELL ON CAR WITH
THREE PEOPLE IN IT... ALL ARE OK.
1040 AM TSTM WND DMG MARENGO 38.38N 86.34W
07/08/2016 CRAWFORD IN PUBLIC
TREE DOWN ON HOUSE.
1035 AM TSTM WND DMG NEW ALBANY 38.31N 85.83W
07/08/2016 FLOYD IN PUBLIC
LARGE TREE TOP FALLEN.
1030 AM TSTM WND DMG MARENGO 38.38N 86.34W
07/08/2016 CRAWFORD IN PUBLIC
TREE DOWN.
1030 AM TSTM WND DMG CORYDON 38.22N 86.12W
07/08/2016 HARRISON IN LAW ENFORCEMENT
TREES REPORTED DOWN.
1030 AM TSTM WND DMG PALMYRA 38.41N 86.12W
07/08/2016 HARRISON IN LAW ENFORCEMENT
TREES REPORTED DOWN.
0930 AM TSTM WND DMG TELL CITY 37.95N 86.76W
07/08/2016 PERRY IN PUBLIC
A COUPLE OF TREES REPORTED DOWN.
0922 AM TSTM WND DMG LEWISPORT 37.94N 86.90W
07/08/2016 HANCOCK KY LAW ENFORCEMENT
TREE REPORTED DOWN ON CAR..
0920 AM TSTM WND DMG HAWESVILLE 37.90N 86.76W
07/08/2016 HANCOCK KY LAW ENFORCEMENT
TREES DOWN.
&&
NWS LOUISVILLE KY
IRIS SYSTEM
SZAPPANOSSpecial weather statement, Jul 8, 12:11 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1211 PM EDT FRI JUL 8 2016
KYZ037-041>043-049-081645-
BOURBON-HARRISON-FAYETTE-NICHOLAS-CLARK-
1211 PM EDT FRI JUL 8 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
FAYETTE...NICHOLAS...HARRISON...BOURBON AND CLARK COUNTIES...
AT 1210 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF FALMOUTH TO 8 MILES SOUTHEAST OF
CADENTOWN...AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...PARIS...CYNTHIANA...CARLISLE...BRECKINRIDGE...MILLERSBURG...
NORTH MIDDLETOWN...BERRY...CLINTONVILLE AND MORNING GLORY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3829 8386 3812 8408 3793 8397 3791 8433
3856 8441 3858 8420 3855 8421 3855 8416
3850 8416 3849 8417 3843 8400 3842 8400
3844 8398 3843 8395 3836 8392 3836 8389
3835 8390 3836 8388 3835 8386
TIME...MOT...LOC 1610Z 260DEG 38KT 3856 8438 3792 8432
KJDLocal storm report, Jul 8, 12:47 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1247 PM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM TSTM WND DMG WINCHESTER 38.00N 84.19W
07/08/2016 CLARK KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN..
&&
SZAPPANOSLocal storm report, Jul 8, 1:14 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
114 PM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM TSTM WND DMG WINCHESTER 38.00N 84.19W
07/08/2016 CLARK KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN..
1145 AM TSTM WND DMG 3 ENE MILTON 38.73N 85.33W
07/08/2016 TRIMBLE KY DEPT OF HIGHWAYS
TREES DOWN.
1145 AM TSTM WND DMG 4 ESE MILTON 38.70N 85.30W
07/08/2016 TRIMBLE KY DEPT OF HIGHWAYS
TREE DOWN. .
1140 AM TSTM WND DMG 2 N NORTH MADISON 38.80N 85.39W
07/08/2016 JEFFERSON IN DEPT OF HIGHWAYS
TREES AND POWER POLE DOWN.
1130 AM TSTM WND DMG 2 SSW CHINA 38.78N 85.34W
07/08/2016 JEFFERSON IN DEPT OF HIGHWAYS
TREES DOWN ON ALDER ROAD.
1125 AM TSTM WND DMG MADISON 38.76N 85.38W
07/08/2016 JEFFERSON IN LAW ENFORCEMENT
TREES REPORTED DOWN.
1122 AM TSTM WND DMG NEW PEKIN 38.51N 86.02W
07/08/2016 WASHINGTON IN LAW ENFORCEMENT
TREES REPORTED DOWN.
1120 AM TSTM WND DMG SALEM 38.61N 86.10W
07/08/2016 WASHINGTON IN LAW ENFORCEMENT
TREES REPORTED DOWN.
1115 AM TSTM WND DMG HANOVER 38.72N 85.47W
07/08/2016 JEFFERSON IN PUBLIC
TREES REPORTED DOWN.
1105 AM TSTM WND DMG BEDFORD 38.60N 85.32W
07/08/2016 TRIMBLE KY PUBLIC
TREE REPORTED DOWN.
1100 AM TSTM WND DMG SELLERSBURG 38.40N 85.76W
07/08/2016 CLARK IN LAW ENFORCEMENT
TREES REPORTED DOWN.
1045 AM TSTM WND DMG NEW ALBANY 38.31N 85.82W
07/08/2016 FLOYD IN PUBLIC
TREES REPORTED DOWN. TREE FELL ON CAR WITH
THREE PEOPLE IN IT... ALL ARE OK.
1040 AM TSTM WND DMG MARENGO 38.38N 86.34W
07/08/2016 CRAWFORD IN PUBLIC
TREE DOWN ON HOUSE.
1035 AM TSTM WND DMG NEW ALBANY 38.31N 85.83W
07/08/2016 FLOYD IN PUBLIC
LARGE TREE TOP FALLEN.
1030 AM TSTM WND DMG CORYDON 38.22N 86.12W
07/08/2016 HARRISON IN LAW ENFORCEMENT
TREES REPORTED DOWN.
1030 AM TSTM WND DMG MARENGO 38.38N 86.34W
07/08/2016 CRAWFORD IN PUBLIC
TREE DOWN.
1030 AM TSTM WND DMG PALMYRA 38.41N 86.12W
07/08/2016 HARRISON IN LAW ENFORCEMENT
TREES REPORTED DOWN.
0930 AM TSTM WND DMG TELL CITY 37.95N 86.76W
07/08/2016 PERRY IN PUBLIC
A COUPLE OF TREES REPORTED DOWN.
0922 AM TSTM WND DMG LEWISPORT 37.94N 86.90W
07/08/2016 HANCOCK KY LAW ENFORCEMENT
TREE REPORTED DOWN ON CAR..
0920 AM TSTM WND DMG HAWESVILLE 37.90N 86.76W
07/08/2016 HANCOCK KY LAW ENFORCEMENT
TREES DOWN.
&&
NWS LOUISVILLE KY
IRIS SYSTEM
SZAPPANOSSpecial weather statement, Jul 8, 1:33 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
133 PM EDT FRI JUL 8 2016
KYZ039-045-046-081800-
WASHINGTON-NELSON-ANDERSON-
133 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON...CENTRAL
NELSON AND SOUTHWESTERN ANDERSON COUNTIES...
AT 133 PM EDT...A STRONG THUNDERSTORM WAS NEAR BARDSTOWN...MOVING
EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BARDSTOWN...WILLISBURG...MACKVILLE...POLIN...BOTLAND...FREDERICKTOWN...
SAMUELS FIELD AIRPORT...VALLEY HILL...THOMPSONVILLE AND CHAPLIN.
LAT...LON 3772 8540 3772 8541 3773 8555 3787 8550
3794 8506 3771 8506
TIME...MOT...LOC 1733Z 266DEG 22KT 3779 8541
KJDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:07 PM EDT | River Flood Warning | LMK | Edmonson | 49 hr |
| Jul 8, 9:12 AM EDT | Severe Thunderstorm Warning | LMK | Hancock | 33 min |
| Jul 8, 9:25 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 35 min |
| Jul 8, 9:48 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 27 min |
| Jul 8, 10:07 AM EDT | Special Weather Statement | LMK | Bullitt, Jefferson | 38 min |
| Jul 8, 10:16 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson | 44 min |
| Jul 8, 10:46 AM EDT | Special Weather Statement | LMK | Jefferson, Spencer | 29 min |
| Jul 8, 10:50 AM EDT | Severe Thunderstorm Warning | LMK | Trimble | 40 min |
| Jul 8, 10:58 AM EDT | Severe Thunderstorm Warning | LMK | Oldham, Trimble | 32 min |
| Jul 8, 11:10 AM EDT | Special Weather Statement | LMK | Anderson, Henry, Oldham, Shelby, Spencer | 35 min |
| Jul 8, 11:27 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Scott, Shelby, Woodford | 33 min |
| Jul 8, 11:28 AM EDT | Severe Thunderstorm Warning | LMK | Trimble | 32 min |
| Jul 8, 11:50 AM EDT | Special Weather Statement | LMK | Fayette, Scott | 25 min |
| Jul 8, 12:11 PM EDT | Special Weather Statement | LMK | Bourbon, Clark, Harrison, Nicholas | 34 min |
| Jul 8, 12:18 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette | 27 min |
| Jul 8, 1:33 PM EDT | Special Weather Statement | LMK | Nelson, Washington | 27 min |
| Jul 8, 2:06 PM EDT | Special Weather Statement | LMK | Garrard, Jessamine, Madison | 24 min |
| Jul 8, 2:10 PM EDT | Areal Flood Advisory | LMK | Anderson, Boyle, Clark, Fayette, Garrard, Jessamine and 4 more | 3 hr |
| Jul 8, 2:15 PM EDT | Special Weather Statement | LMK | Metcalfe | 30 min |
| Jul 8, 2:18 PM EDT | Special Weather Statement | LMK | Boyle | 27 min |
| Jul 8, 2:20 PM EDT | Flash Flood Warning | LMK | Garrard, Jessamine, Madison | 3 hr |
| Jul 8, 2:22 PM EDT | Special Weather Statement | LMK | Allen, Monroe | 38 min |
| Jul 8, 2:30 PM EDT | Special Weather Statement | LMK | Jessamine, Mercer | 30 min |
| Jul 8, 2:36 PM EDT | Special Weather Statement | LMK | Madison | 9 min |
| Jul 8, 2:41 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Lincoln, Mercer | 34 min |
| Jul 8, 2:48 PM EDT | Flash Flood Warning | LMK | Anderson, Boyle, Garrard, Jessamine, Mercer, Washington and 1 more | 3 hr |
| Jul 8, 2:48 PM EDT | Flash Flood Warning | LMK | Anderson, Boyle, Garrard, Jessamine, Madison, Mercer and 2 more | 3 hr |
| Jul 8, 2:57 PM EDT | Special Weather Statement | LMK | Clinton, Cumberland | 33 min |
| Jul 8, 2:59 PM EDT | Special Weather Statement | LMK | Monroe | 46 min |
| Jul 8, 3:01 PM EDT | Special Weather Statement | LMK | Garrard, Madison | 44 min |
| Jul 8, 3:14 PM EDT | Areal Flood Advisory | LMK | Garrard, Lincoln, Madison | 3 hr |
| Jul 8, 3:25 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Monroe | 20 min |
| Jul 8, 3:39 PM EDT | Flash Flood Warning | LMK | Garrard, Lincoln, Madison | 3 hr |
| Jul 8, 7:25 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.